64321members
338597posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Help with weight gain on Letrozole

9 REPLIES 9
Member

Re: Help with weight gain on Letrozole

Hi Lynnq, I came across your message just now, Hope all’s well with you. I’ve been on Letrozole for 4 years now & I can’t lose weight for anything. I tried keto & WW, nothing. I’m hoping this is my last year taking this. Are you still taking Letrozole?

Member

Re: Help with weight gain on Letrozole

Hi Juicyloo

many thanks for replying.  It's given me lots of food for thought (excuse the pun!).  I first posted this over two years ago and am amazed to find that my weight was all I had to worry about.  Suffice to say, it's not as issue anymore as the Letrozole stopped working in 2017.  So be careful what you wish for, I guess.  I'm now skinny as anything because my teeth are so loose, due to too much Zometa, I can't eat properly.  Who knew?  Surviving cancer is an incredible journey, but very glad to still be here obviously. 

Take care

Member

Re: Help with weight gain on Letrozole

hi

i am doing WW and the current plan allows you to take into account all th things you mentioned without counting calories. we use smartpoints which are based on sugar and fat content so you are pretty much free to eat everything. nothing is off limits. it works and you would be able to cater for all of your family. win win situation really. good luck

Member

Re: Help with weight gain on Letrozole

Lynsdsey
One of the side effects of hormone therapy is: chocolate and online shopping!! ( see the bone Mets thread!!)
Enjoy food ..serious dieters always have the saying ""if it tastes nice ...spit it out" . Why doesn't healthy food taste nicer !!!!
Member

Re: Help with weight gain on Letrozole

Dear All

 

Thanks for all replies - as ever, it's good to know I'm not alone!

 

Since first posting, I've had a chat with my BCN.  She says the 5:2 diet is very popular because of its fast results, but she believes that for people with weakened immune systems and other health problems (like us) it can leave you feeling very weak.  She also made the good point that a lot of medications are best taken with or after food so that makes 12 hour fasts extra difficult.  

 

I note what everyone says about Weight Watchers, and I know it works wonders for my friends, but as I already have to cook for a husband on a low sodium, low potassium diet and a Type 1 diabetic son and having memorised how much sugar there is in a parsnip or how life-threatening beetroot can be, I don't think I have the energy for calorie counting.  

 

I think I'll just try and eat more healthily, based on lower GI and see how that goes.  My husband claims that I have been eating serious amounts of Cadbury's whole nut chocolate since the diagnosis, which is true.  I've also joined a gym so I have great hopes.

 

Thanks again

Lyndsey 

Member

Re: Help with weight gain on Letrozole

Hi ladies I'm on Herceptain perjeta starting letrazole and some injection I seem to be eating for the fun of it at the minute so I think on Monday I'm going to join slimming world and try and put a stop to it before its out of control julie x x x
Member

Re: Help with weight gain on Letrozole

Hello AndersL

I know how you feel. I have been on Letrozole for three and a half years and have gained so much weight, especially around my abdomen.
I have also joined WW like MrsGoggins, but only this week so no results yet..

I spoke to the BCN and she said that she saw no problems with 5:2 diet since it is still real food, she was not very enthusiastic about 'milk shake' diets. In her opinion (she stressed that it was only her opinion) WW and slimming world were the way to go, since you are still on proper food and have a varied diet.

I have also tried to up my exercise but know that my achey bones won't let me increase it too much....

Member

Re: Help with weight gain on Letrozole

Hello Mrs goggins
Well done for all that weight loss and joining weightwatchers.
I think these hormone therapys do create a bit of weight gain ..probably as we ache so much we don't exercise enough!!
I put on weight with tamoxifen years ago but blame the weight gain from letrozole as being more inactive due to hip and pelvis Mets and my love of cake and choc!!
Well done xxx
Member

Re: Help with weight gain on Letrozole

HiAndersL2107 !!

I have been on Aromasin for a year and piled on weight and got fed up with myself and how I looked and felt. So I have joined WeightWatchers online and lost nearly 3 stone since February.  I have to say that I am really enjoying the change in my diet and am trying to see it as a long term change rather than a short term fix.  I cannot see that there is any reason for anyone not to undertake the programme as it is simply about healthy eating and long term change.  I personally have cut out the vast majority of carbs and find that I am still able to enjoy a glass or two of red wine (very important for my equilibrium!!) and the odd bit of chocolate. Within the online app for WW there is a community support group who are marvellous, so much to learn, share and find encouragement whatever your circumstances. I also had bowel cancer last year (same year as BC) so was feeling very glum and low.  I have got back to sea rowing and now row up to three times a week (training for Great River Race London in Sept) and feel so so much better in all ways.  Personally I dont see how exercise alone can effect a good weight loss as its a bit chicken and egg.  I needed to lose weight to feel able to exercise!!! As for body shape not changing at your time of life - not knowing your age it's hard to comment but I was 60 last week and my body shape is changing rapidly in response to diet and exercise!!!  Do not give up.....Hugs, Katie xxxx

Member

Help with weight gain on Letrozole

Hello everyone

 

I've been taking Letrozole for two years and have been piling on the pounds recently.  Latest holiday pics taken by well-meaning friends show a figure closely resembling the Michelin Man.  The change since I started taking Letrozole is noticeable. The consultant tells me to concentrate on exercise rather than diet but I wondered if anyone in a similar situation had any solutions.  Is the 5:2 diet safe, for instance.  The medics are pretty neutral on the subject although one nurse specialist did say it was really difficult to change body shape at my stage of life.  Any thoughts?